Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 88, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 10, 2016, 8:14 PM CDT for Hamilton County, York County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 8:14 PM CDT (01:14 UTC)
- Expired
- May 10, 2016, 9:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Hamilton County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 84 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:00 PM CDT | HAIL 1 | Benedict, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:29 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
131
WUUS53 KGID 110114
SVRGID
NEC081-185-110200-
/O.NEW.KGID.SV.W.0088.160511T0114Z-160511T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
814 PM CDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
YORK COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 900 PM CDT
* AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARQUETTE...OR
20 MILES WEST OF YORK...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YORK...AURORA...HAMPTON...PHILLIPS...BRADSHAW...WACO...BENEDICT...
MARQUETTE...GRESHAM...HORDVILLE AND THAYER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 318 AND 347.
FLASH FLOODING IS ALSO LIKELY ACROSS PORTIONS OF NORTHERN HAMILTON
AND NORTHWESTERN YORK COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4079 9827 4088 9828 4100 9813 4101 9809
4107 9801 4109 9787 4107 9783 4105 9783
4105 9737 4084 9737
TIME...MOT...LOC 0112Z 262DEG 26KT 4096 9797
HAIL...1.50IN
WIND...60MPH
$$
WESELY1 follow-up statement
287
WWUS53 KGID 110141
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
841 PM CDT TUE MAY 10 2016
NEC081-185-110200-
/O.CON.KGID.SV.W.0088.000000T0000Z-160511T0200Z/
HAMILTON NE-YORK NE-
841 PM CDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EAST CENTRAL HAMILTON AND YORK COUNTIES...
AT 839 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENEDICT...OR
9 MILES NORTHWEST OF YORK...MOVING EAST AT 30 MPH. ADDITIONAL SEVERE
THUNDERSTORMS WERE LOCATED NEAR AURORA.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
YORK...AURORA...HAMPTON...BRADSHAW...WACO...BENEDICT...MARQUETTE...GRESHAM
AND THAYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4080 9807 4088 9811 4099 9804 4101 9799
4105 9783 4105 9737 4084 9737
TIME...MOT...LOC 0139Z 262DEG 26KT 4099 9771
HAIL...1.00IN
WIND...60MPH
$$
WESELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:53 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 10, 6:53 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 653 PM CDT TUE MAY 10 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 310 PM CDT TUE MAY 10 2016 THE MAIN CONCERN IN THE SHORT TERM IS THE COLD FRONTAL PASSAGE AND THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT THIS EVENING AND OVERNIGHT. HIGH-RESOLUTION GUIDANCE HAS BEEN CONSISTENT IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND INTO THE EVENING. AS OF 19Z (2PM) SHOWERS AND THUNDERSTORMS HAVE DEVELOPED SIMILAR TO GUIDANCE. THE FRONT IS ROUGHLY EAST OF BROKEN BOW SOUTH TO MCCOOK. WITH THIS...EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG THE FRONT AS IT MOVES EASTWARD. THIS WILL IMPACT THE WHOLE AREA. SHEAR IS ADEQUATE...BUT INSTABILITY IS STRUGGLING BETWEEN 500-1500 J/KG...HOWEVER PLENTIFUL SUNSHINE AND HIGHER THAN EXPECTED DEW POINTS ARE PROVIDING SLIGHTLY HIGHER INSTABILITY THAN PREVIOUSLY THOUGH. THINK AS THE UPPER LOW MOVES EASTWARD INSTABILITY MAY INCREASE SLIGHTLY INTO THE EVENING HOURS THEN OVERNIGHT AHEAD OF THE FRONT WITH ELEVATED MOISTURE TRANSPORT. DURING THE EVENING THERE WILL BE A CHANCE FOR STRONG TO SEVERE STORMS. MAINLY ANYTIME AFTER 3PM THROUGH JUST AFTER SUNSET. SEVERE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL UP TO PING-PONG BALL SIZE. THE SEVERE THREAT IS EXPECTED TO DIMINISH INTO THE LATE EVENING AND INTO THE OVERNIGHT HOURS AS THE THREAT TRANSITIONS TO FLOODING. SHOWERS WITH SCATTERED THUNDER ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS THE AREA DURING THE OVERNIGHT HOURS IMPACTING MUCH OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. A PORTION OF NORTH CENTRAL KANSAS COULD SEE SOME STRONGER STORMS AS MOISTURE TRANSPORT INCREASES IN THE MIDDLE OF THE NIGHT...BUT CONFIDENCE IS NOT AS HIGH ON THIS. WIDESPREAD RAINFALL OF 1-2 INCHES IS EXPECTED ACROSS MUCH OF THE AREA WITH SOME AREAS GETTING HIGHER AMOUNTS AND SOME AREAS LESS. THESE SHOWERS/STORMS ARE CURRENTLY EXPECTED TO PERSIST INTO WEDNESDAY MORNING ESPECIALLY OVER EASTERN AREAS AS THE UPPER WAVE ENCROACHES ON THE AREA. PRECIPITATION IS EXPECTED TO PUSH EAST...OUT OF THE AREA BY LATE MORNING/EARLY AFTERNOON. HIGHS WILL BE SLIGHTLY COOLER BEHIND THE COOL FRONT FOR WEDNESDAY. HIGHS IN THE 60S ARE EXPECTED. THIS IS SLIGHTLY COOLER THAN SEASONAL NORMS FOR EARLY/MID MAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 310 PM CDT TUE MAY 10 2016 ALOFT: ONE LAST SHORTWAVE TROF WILL MOVE THRU THU THEN A PATTERN CHANGE WILL BE COMPLETE...WITH SVRL DAYS OF NW FLOW. THE CLOSED LOW CURRENTLY STALLED BETWEEN AK/HI WILL MOVE TO THE W COAST SAT AND OPEN UP INTO A TROF AND BROADEN OVER THE WRN USA SUN-MON. IT WILL PROBABLY HAVE MULTIPLE WEAKER EMBEDDED VORT MAXIMA THAT SHOULD BEGIN TO EJECT ONTO THE PLAINS TUE. SURFACE: CANADIAN HIGH PRES WILL SLIDE SE ACROSS THE CNTRL PLAINS THU. A STRONG CANADIAN COLD FRONT WILL PLUNGE S CROSSING THE FCST AREA FRI FOLLOWED BY HIGH PRES SAT. ANOTHER COOL FRONT WILL SLIP THRU SAT...PART OF A CLIPPER-TYPE SYSTEM DIVING INTO THE GREAT LAKES...BUT THE CORE OF THE COOLER AIR WILL MISS TO THE E. A NEW HIGH BUILDS OVER MUCH OF THE NRN USA MON-TUE. GIVEN IMPENDING WX...AM FOREGOING A MORE DETAILED DSCN. BOTTOM LINE IS BELOW NORMAL TEMPS SAT-MON. THE MODELS/POPS SEEM WAYYYY OVERDONE WITH NO INSTABILITY AND NO FORCING. SO POPS WERE DRASTICALLY CUT IN COORD WITH NEIGHBORING OFFICES. && .AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 653 PM CDT TUE MAY 10 2016 THE MAIN AVIATION FORECAST CONCERN CONTINUES TO BE THUNDERSTORMS THIS EVENING AND OVERNIGHT ALONG WITH A COLD FRONT CHANGING WINDS AROUND TO THE NORTH. IFR TO MVFR CEILINGS AND VISIBILITIES COULD BE PRESENT AS STORMS MOVE OVER THE TERMINALS. WILL AMEND AS NECESSARY FOR THESE CONDITIONS. RAIN/THUNDERSTORMS WILL PERSIST OVERNIGHT LINGERING INTO THE MORNING HOURS. NORTH WINDS WILL PERSIST THROUGH WEDNESDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...BILLINGS WRIGHT SHORT TERM...BILLINGS WRIGHT LONG TERM...HALBLAUB AVIATION...BILLINGS WRIGHT
Hazardous weather outlook, May 10, 6:41 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 641 PM CDT TUE MAY 10 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 112345- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 641 PM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THIS EVENING STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL TO 2 INCHES AND DAMAGING WINDS TO 80 MPH ARE POSSIBLE. TORNADOES CANNOT BE RULED OUT. THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE AREA THIS EVENING AND INTO THE OVERNIGHT HOURS. SOME STORMS COULD BE STRONG TO SEVERE THIS AFTERNOON AND TONIGHT...WITH HAIL UP TO AROUND PING PONG BALL SIZE AND WIND GUSTS TO AROUND 60 MPH THE PRIMARY THREATS. IN ADDITION...PARTS OF THE AREA WILL SEE APPRECIABLE RAINFALL TONIGHT...WITH TOTALS OF AT LEAST 1 TO 2 INCHES LIKELY IN SEVERAL COUNTIES...AND LOCALIZED HIGHER AMOUNTS POSSIBLE. THIS COULD RESULT IN SHORT-TERM FLOODING ISSUES OF LOW-LYING AREAS AND SMALL STREAMS...ESPECIALLY IF HEAVIER RAIN TARGETS AREAS THAT HAVE ALREADY RECEIVED OVER 2 INCHES THIS WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY MORNING...A CHANCE OF THUNDERSTORMS CONTINUES ACROSS MOST OF THE OUTLOOK AREA...AND COULD POSSIBLY LINGER INTO THE AFTERNOON HOURS MAINLY EAST OF HIGHWAY 14. SEVERE STORMS ARE NOT ANTICIPATED AFTER SUNRISE WEDNESDAY...BUT SMALL HAIL CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON AT LEAST A LIMITED BASIS THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS BILLINGS WRIGHT
In the hours before
Local storm report, May 10, 7:10 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
710 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD 5 E MARQUETTE 41.01N 97.91W
05/10/2016 HAMILTON NE TRAINED SPOTTER
WATER OVER ROAD EST TO BE 1/2 MILE WIDE NEAR Q RD AND
21ST RD DOWN TO 22ND RD.
&&
PBEDALocal storm report, May 10, 7:11 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
711 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 4 S HORDVILLE 41.02N 97.89W
05/10/2016 HAMILTON NE EMERGENCY MNGR
HEAVY RAIN WITH SEVERAL AREA ROADS WITH WATER OVER THEM.
&&
JMBWLocal storm report, May 10, 7:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
733 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HEAVY RAIN 2 N ATLANTA 40.40N 99.47W
05/10/2016 E0.00 INCH PHELPS NE EMERGENCY MNGR
WATER RUNNING OVER COUNTY ROAD NORTH OF ATLANTA.
&&
JMBWLocal storm report, May 10, 7:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
752 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 2 W BRADSHAW 40.88N 97.78W
05/10/2016 M30 MPH YORK NE TRAINED SPOTTER
GUSTNADOES/DUST FROM OUTFLOW ALONG HWY 34 HAVE LOWERED
VIS TO 0 MILES IN DUST.
&&
PBEDALocal storm report, May 10, 8:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
807 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST E ROSELAND 40.47N 98.56W
05/10/2016 E50 MPH ADAMS NE TRAINED SPOTTER
OUTFLOW MOVED THROUGH EST 50 MPH WIND GUST WITH DUST
CLOUD.
&&
PBEDALocal storm report, May 10, 8:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
812 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL KENESAW 40.62N 98.66W
05/10/2016 M0.88 INCH ADAMS NE PUBLIC
REPORT VIA TWITTER
&&
PBEDAThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:00 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Polk, York | 45 min |
| May 10, 7:05 PM CDT | Flash Flood Warning | GID | Hamilton, Polk, York | 9 hr |
| May 10, 7:09 PM CDT | Special Weather Statement | GID | Nance | 21 min |
| May 10, 7:28 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 47 min |
| May 10, 7:34 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Polk, York | 41 min |
| May 10, 8:32 PM CDT | Special Weather Statement | GID | Hall | 28 min |
| May 10, 8:39 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hall, Hamilton, Merrick | 36 min |
| May 10, 8:53 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 52 min |
| May 10, 9:23 PM CDT | Areal Flood Warning | GID | Hamilton, Polk, York | 4 days |
| May 10, 9:35 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 57 min |
| May 11, 12:42 AM CDT | Special Weather Statement | GID | York | 48 min |
| May 11, 1:53 AM CDT | Special Weather Statement | GID | Franklin, Kearney | 37 min |
| May 11, 2:35 AM CDT | Special Weather Statement | GID | Adams, Nuckolls, Webster | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.